Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 8, 2015, 4:34 AM CDT for Goodhue County, Minnesota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2015, 4:34 AM CDT (09:34 UTC)
- Expired
- Sep 8, 2015, 5:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
County Goodhue County, MN
The radar
The Minneapolis radar (KMPX), 90 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
465 WWUS83 KMPX 080934 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 434 AM CDT TUE SEP 8 2015 MNZ078-081000- GOODHUE- 434 AM CDT TUE SEP 8 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL GOODHUE COUNTY... AT 434 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM WANAMINGO TO NEAR CLAREMONT...AND MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PINE ISLAND...ZUMBROTA...WANAMINGO AND BOMBAY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4434 9283 4434 9255 4420 9256 4420 9299 TIME...MOT...LOC 0934Z 279DEG 27KT 4428 9280 4404 9306 $$ JPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 8, 4:30 AM CDT, 4 minutes earlier.
Area forecast discussion, Sep 8, 4:30 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
430 AM CDT TUE SEP 8 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 430 AM CDT TUE SEP 8 2015
TODAY-TONIGHT...SFC ANALYSIS THIS MRNG SHOWS A QUASI-STNRY FRONT
SNAKING FROM JUST N OF KGRB TO ALONG THE MN/IA BORDER THRU ERN
NEBRASKA. SFC 3-HR PRES FALLS INDICATE A SMALL LOW PRES CENTER HAS
DEVELOPED ALONG THE FRONT OVER SERN MN/NERN IA. ALOFT...A LARGE
CENTRAL CONUS TROF WITH A CUTOFF LOW WITHIN IT OVER CENTRAL MANITOBA
PROVINCE CONTINUES TO SLOWLY ROTATE OFF TO THE E...BUT A KICKER
SHORTWAVE TROF AXIS IS ROUNDING THE SRN PERIPHERY OF THE LONGWAVE
TROF. STRONG INFLOW FROM THE SFC ON UP TO H85 IS BRINGING IN
ADDITIONAL MOISTURE...MAINLY ON THE SERN SIDE OF THE SFC FRONT...
AND THIS IS BRINGING PWATS UP TO ARND 1.75 INCHES AND CAPES UP TO
ARND 2000 J/KG. THOUGH OVERALL INSTABILITY IS LESSENED DUE TO THE
LACK OF INSOLATION...THE MOISTURE SURGE IS CONFINED BY THE LOW LVL
CONVERGENCE OF THE SFC FRONT PLUS ADDITIONAL LIFT PER THE SHORTWAVE.
CAMS HAVE HIGHLIGHTED SRN THRU ERN MN FOR CLUSTERS OF TSTMS WITH HVY
RAIN AND THIS HAS BEEN SHOWN BY SEVERAL SITES IN SWRN MN ALREADY
REPORTING 1.5 TO 2.5 INCHES OF RAIN...MOST OF WHICH HAVE OCCURRED IN
AN HOUR OR LESS TIME. CLUSTERS OF TSTMS WILL CONTINUE TO SHIFT EWD
THIS MRNG...MAINLY S OF THE I-94 CORRIDOR AND CLOSER TO THE I-90
CORRIDOR...BUT ALMOST ANY TSTM WILL HAVE THE POTENTIAL FOR HEAVY
RAIN. CONSIDERING HEAVY RAINFALL RECEIVED OVER THE PREVIOUS FEW
DAYS...HAVE COLLABORATED ON THE ISSUANCE OF A FLASH FLOOD WATCH THRU
LATE MRNG FOR SRN MN INTO SWRN MN. THE RAINFALL IS TAKING ON A
FAIRLY PROGRESSIVE PATTERN...SO ASIDE FROM CELL MERGERS AND
TRAINING...RAINFALL AMOUNTS SHOULD BE KEPT BELOW FFG. THE RAIN WILL
GRADUALLY SHIFT OFF TO THE E THRU THE MRNG AND COME TO AN END BY
LATE AFTN FOR THE ENTIRE CWFA. SFC HIGH PRES WILL THEN ARRIVE FROM
THE W ALONG WITH NW FLOW ALOFT...RESULTING IN CLEARING SKIES...
COOLER TEMPERATURES AND LOWER DEWPOINTS OVERNIGHT INTO TUE MRNG.
HIGHS WILL TOP OUT IN THE MID-UPR 80S...SIMILAR TO YDA...WHILE LOWS
EARLY WED MRNG DROP DOWN TO THE UPR 40S TO MID 50S...ABOUT 10
DEGREES COOLER THAN THIS MRNG.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 430 AM CDT TUE SEP 8 2015
THE UPPER LEVEL FLOW PATTERN WILL BE TRANSITIONING TO
NORTHWESTERLY FLOW BY WEDNESDAY...AND OUR ATTENTION TURNS TO THE
NEXT SHORTWAVE WHICH IS STILL EXPECTED TO ARRIVE WEDNESDAY NIGHT.
THIS WAVE IS NOTHING SPECIAL...WITH GENERALLY LESS THAN A QUARTER
INCH OF RAIN EXPECTED ACROSS THE FA. BEST LI'S FLIRT WITH
ZERO...SO DID INDICATE ISOLATED THUNDER EMBEDDED IN THE SHOWERS.
BY THURSDAY MORNING...A LONGWAVE TROUGH WILL PUSH INTO THE UPPER
MIDWEST...AND WILL AMPLIFY THROUGH FRIDAY...ALLOWING FOR COOL AIR
TO PLUNGE SOUTH FROM CANADA INTO OUR REGION. THE MORNING WILL
LIKELY BEGIN WITH TEMEPRATURES IN THE 40S FOR MOST OF SOUTHERN MN
AND WEST CENTRAL WI...WITH HIGHS TOPPING OUT IN THE 60S DURING THE
DAY.
THE UPPER RIDGE TO OUR WEST STILL IS ON TRACK TO PUSH EAST COME
SATURDAY...AND WILL BRING WARMING TEMEPRATURES TO THE REGION
INTO EARLY NEXT WEEK. HIGH PRESSURE AT THE SURFACE WILL MAKE FOR A
PLEASANT WEEKEND...AS LONG AS THE THURSDAY/FRIDAY TROUGH PUSHES
OFF TO OUR EAST BY THEN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1028 PM CDT MON SEP 7 2015
HI-RES MODELS ARE MORE INDICATIVE OF A SLIGHT NORTHWARD SHIFT IN
PRECIP OVERNIGHT. LOOKS AS IF SHOWERS AND ISOLATED THUNDERSTORMS
MAY SNEAK AS FAR NORTH AS KRWF-KMSP-KRNH-KEAU OVERNIGHT AND EARLY
TUESDAY MORNING. HAVE INCLUDED A MENTION OF -SHRA AT THOSE SITES
BUT WILL HOLD OFF ON THE THUNDER MENTION AT THIS POINT. HAVE ALSO
BACKED OFF SLIGHTLY ON THE FOG MENTION AT KRNH AND KEAU GIVEN THE
INCREASED CLOUD COVER...BUT STILL COULD SEE MVFR CONDITIONS THERE.
WINDS WILL BE LIGHT AND VARIABLE OVERNIGHT...AND THEN INCREASE
FROM THE NORTHWEST ON TUESDAY WITH GUSTS TO BETWEEN 15 AND 20KTS
EXPECTED BY 18Z. SPEEDS THEN DECLINE TO AOB 5KTS FOR TUESDAY EVE
WITH CLEARING SKIES.
KMSP...
THE WINDOW OF POTENTIAL FOR LIGHT SHOWERS AT KMSP LOOKS TO BE
CENTERED BETWEEN 09Z AND 12Z...ALTHOUGH VSBYS ARE NOT EXPECTED TO
DIP BELOW 5SM. OTHERWISE BENIGN/VFR CONDITIONS ARE ANTICIPATED
THROUGH THE PERIOD WITH THE ONLY OTHER ITEM OF NOTE BEING THE WIND
GUSTS TO NEAR 20KTS TUESDAY AFTERNOON.
/OUTLOOK FOR KMSP/
WED...VFR. WIND SW 5-10 KTS.
THU...MAINLY VFR. CHC MVFR IN -SHRA/-TSRA EARLY. WIND WNW 5-10
KTS.
FRI...VFR. WIND NW 5-10 KTS.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MNZ074>078-
082>085-091>093.
WI...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR WIZ026-028.
&&
SHORT TERM...JPC
LONG TERM...SPD
AVIATION...LSHazardous weather outlook, Sep 8, 4:34 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 434 AM CDT TUE SEP 8 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 090945- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 434 AM CDT TUE SEP 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT PERIODS OF HEAVY RAIN AND THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Sep 8, 4:34 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 434 AM CDT TUE SEP 8 2015 MNZ078-081000- GOODHUE- 434 AM CDT TUE SEP 8 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL GOODHUE COUNTY... AT 434 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM WANAMINGO TO NEAR CLAREMONT...AND MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PINE ISLAND...ZUMBROTA...WANAMINGO AND BOMBAY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4434 9283 4434 9255 4420 9256 4420 9299 TIME...MOT...LOC 0934Z 279DEG 27KT 4428 9280 4404 9306 JPC
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:59 AM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Faribault, Freeborn, Goodhue, Le Sueur and 6 more | 7 hr |
| Sep 8, 3:11 AM CDT | Flash Flood Warning | MPX | Blue Earth, Faribault, Waseca | 4 hr |
| Sep 8, 6:11 AM CDT | Flash Flood Warning | MPX | Eau Claire, Pepin | 3 hr |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.